Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 79, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 21, 2003, 2:50 PM CDT for Allen Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2003, 2:50 PM CDT (19:50 UTC)
- Expired
- Aug 21, 2003, 3:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Allen Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3125 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 211950 SVRLCH LAC003-212045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 250 PM CDT THU AUG 21 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN PARISH IN SOUTHWEST LOUISIANA * UNTIL 345 PM CDT * AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF OAKDALE...MOVING WEST AT 5 MPH. * THIS STORM WILL BE NEAR... OBERLIN BY 310 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3067 9262 3084 9266 3081 9294 3055 9288 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:06 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 21, 10:06 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1006 AM CDT THU AUG 21 2003 .UPDATE... THE CURRENT ZONE PACKAGE LOOKS GOOD. I SEE NO REASON TO UPDATE AT THIS TIME. A SPECIAL WEATHER STATEMENT WAS ISSUED FOR THE POSSIBILITY OF WATERSPOUTS. .PRELIMINARY POINT TEMPS/POPS... KLCH 92 75 92 75 / 50 20 40 20 KBPT 92 75 92 75 / 40 30 40 10 KAEX 96 74 95 74 / 50 10 40 10 KLFT 92 76 92 75 / 50 20 40 20 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE.
Hazardous weather outlook, Aug 21, 4:17 AM CDT, 10 hours 33 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-221030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL MOVE ONSHORE THIS MORNING NEAR THE COAST...WITH MORE DEVELOPMENT THIS AFTERNOON THROUGHOUT THE REGION. LOCALLY HEAVY RAIN IS POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. TEMPERATURES WILL GET UP INTO THE MID 90S THROUGHOUT THE REGION TODAY...WITH MAXIMUM HEAT INDICES OF AROUND 108 DEGREES OCCURRING NEAR THE ALEXANDRIA AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
In the hours before
Special weather statement, Aug 21, 8:58 AM CDT, 5 hours 52 minutes before
LAZ041>045-051>055-TXZ215-216-212000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 858 AM CDT THU AUG 21 2003 ...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE TODAY... A MOIST TROPICAL AIRMASS AND RELATIVELY WEAK WINDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE ARE IN PLACE ACROSS THE AREA. UNDER THESE CONDITIONS...SHORT-LIVED FUNNEL CLOUDS AND WATERSPOUTS WILL BE POSSIBLE...ESPECIALLY DURING THE MORNING INTO THE MID AFTERNOON HOURS...ALONG THE COASTAL COUNTIES OF SOUTHEAST TEXAS AND THE COASTAL PARISHES OF SOUTHWEST AND SOUTH-CENTRAL LOUISIANA AND ADJACENT COASTAL WATERS. OFTEN...FUNNEL CLOUDS AND WATERSPOUTS FORM UNDER RAPIDLY DEVELOPING CUMULUS CLOUDS WHERE SEABREEZE AND RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...COLLIDE. THESE FUNNEL CLOUDS CAN CAUSE DAMAGE IF THEY TOUCH DOWN. ALSO...WATERSPOUTS POSE A SERIOUS THREAT TO MARINERS AND CAN CAPSIZE A SMALL CRAFT. STAY TUNED TO NOAA WEATHER RADIO..COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH. 06
Local storm report, Aug 21, 1:50 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
150 PM CDT THU AUG 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1256 PM 1 SE EVERGREEN LA TSTM WND DMG
08/21/03 AVOYELLES TREES DOWN ACROSS HWY 362
FNThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 12:43 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 62 min |
| Aug 21, 3:35 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 40 min |
| Aug 21, 3:50 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 55 min |
| Aug 21, 4:26 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 64 min |
| Aug 21, 5:15 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 21, 5:15 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 21, 5:15 PM CDT | Special Marine Warning | LCH | 60 min | |
| Aug 21, 5:15 PM CDT | Special Marine Warning | LCH | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.